Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165

   
 
 

 

A lower bound for the dimension of a highest weight module


Authors: Daniel Goldstein, Robert Guralnick and Richard Stong
Journal: Represent. Theory 21 (2017), 611-625
MSC (2010): Primary 17B10, 22E46
DOI: https://doi.org/10.1090/ert/509
Published electronically: December 19, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For each integer $ t>0$ and each simple Lie algebra $ \mathfrak{g}$, we determine the least dimension of an irreducible highest weight representation of $ \mathfrak{g}$ whose highest weight has width $ t$. As a consequence, we classify all irreducible modules whose dimension equals a product of two primes. This consequence, which was in fact the driving force behind our paper, answers a question of N. Katz.


References [Enhancements On Off] (What's this?)

  • [1] Wieb Bosma, John Cannon, and Catherine Playoust, The Magma algebra system. I. The user language, J. Symbolic Comput. 24 (1997), no. 3-4, 235–265. Computational algebra and number theory (London, 1993). MR 1484478, https://doi.org/10.1006/jsco.1996.0125
  • [2] N. Bourbaki, Éléments de mathématique. Fasc. XXXIV. Groupes et algèbres de Lie. Chapitre IV: Groupes de Coxeter et systèmes de Tits. Chapitre V: Groupes engendrés par des réflexions. Chapitre VI: systèmes de racines, Actualités Scientifiques et Industrielles, No. 1337, Hermann, Paris, 1968 (French). MR 0240238
  • [3] E. Breuillard and G. Pisier, Remarks on random unitaries and amenable linear groups, in preparation.
  • [4] William Fulton and Joe Harris, Representation theory, Graduate Texts in Mathematics, vol. 129, Springer-Verlag, New York, 1991. A first course; Readings in Mathematics. MR 1153249
  • [5] Roe Goodman and Nolan R. Wallach, Representations and invariants of the classical groups, Encyclopedia of Mathematics and its Applications, vol. 68, Cambridge University Press, Cambridge, 1998. MR 1606831
  • [6] Kathryn E. Hare, The size of characters of compact Lie groups, Studia Math. 129 (1998), no. 1, 1–18. MR 1611918, https://doi.org/10.4064/sm-129-1-1-18
  • [7] Jens Carsten Jantzen, Low-dimensional representations of reductive groups are semisimple, Algebraic groups and Lie groups, Austral. Math. Soc. Lect. Ser., vol. 9, Cambridge Univ. Press, Cambridge, 1997, pp. 255–266. MR 1635685
  • [8] Nicholas M. Katz, Exponential sums and differential equations, Annals of Mathematics Studies, vol. 124, Princeton University Press, Princeton, NJ, 1990. MR 1081536
  • [9] Nicholas M. Katz, Gauss sums, Kloosterman sums, and monodromy groups, Annals of Mathematics Studies, vol. 116, Princeton University Press, Princeton, NJ, 1988. MR 955052
  • [10] Nicholas M. Katz, Convolution and equidistribution, Annals of Mathematics Studies, vol. 180, Princeton University Press, Princeton, NJ, 2012. Sato-Tate theorems for finite-field Mellin transforms. MR 2850079
  • [11] Frank Lübeck, Small degree representations of finite Chevalley groups in defining characteristic, LMS J. Comput. Math. 4 (2001), 135–169. MR 1901354, https://doi.org/10.1112/S1461157000000838
  • [12] Robert Steinberg, Lectures on Chevalley groups, Yale University, New Haven, Conn., 1968. Notes prepared by John Faulkner and Robert Wilson. MR 0466335

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2010): 17B10, 22E46

Retrieve articles in all journals with MSC (2010): 17B10, 22E46


Additional Information

Daniel Goldstein
Affiliation: Center for Communications Research, San Diego, California 92121
Email: danielgolds@gmail.com

Robert Guralnick
Affiliation: Department of Mathematics, University of Southern California, Los Angeles, California 90089-2532
Email: guralnic@usc.edu

Richard Stong
Affiliation: Center for Communications Research, San Diego, California 92121
Email: stong@ccrwest.org

DOI: https://doi.org/10.1090/ert/509
Keywords: Complex Lie algebras, representation, highest weight
Received by editor(s): April 1, 2016
Received by editor(s) in revised form: August 11, 2017
Published electronically: December 19, 2017
Additional Notes: The second author was partially supported by NSF grants DMS-1302886 and DMS-1600056.
Article copyright: © Copyright 2017 Institute for Defense Analyses

American Mathematical Society